Hail, Sheridan
- When
- July 13, 9:30 PM MST
- Where
- Sheridan County, 3 mi W of Gordon
- Measured
- 0.88 in hail
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.800, -102.267
2 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jul 13, 12:43 PM MST, 8 hours 47 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE...UPDATED 243 PM CDT TUE JUL 13 2004 ...FORECAST CONCERNS TSTMS AND TEMPERATURES TONIGHT/THEREAFTER... .DISCUSSION... MODIFIED 12Z SOUNDING AT KLBF SHOW LI=-15 WITH CAPE 6880 J/KG. ATM IS IN AN EXPLOSIVE STATE. AREA OF CONCERN FOR ISOLATED SEVERE TSTMS GENERALLY RUNS THROUGH THE PLATTE VALLEY N INTO KBFF. ANY STORMS COULD BECOME QUITE SEVERE AS SHEER IS ADEQUATE AND 800MB THETA E IS THROUGH THE ROOF NEAR KLXN-KLBF AREA. EXPECT DIURNAL ACTIVITY WILL FIRE ACROSS ERN WY/WRN NEB PER SWODY1. THIS ACTIVITY WILL BECOME ENHANCED LATER TONIGHT AND MOVE EAST AS RIDGE RUNNER WAVE MOVES THROUGH. EXTENDED... MINOR CHANGES TO TEMPERATURE AS A COOLER PATTERN IS EXPECTED TO DEVELOP. THE BASIC FORECAST REMAINS THE SAME. WEDS...FRONT WILL SHIFT SOUTH SOMEWHAT AFTER TONIGHTS ACTION. SWODY2 SUGGEST AREA WILL HAVE ISOLATED POTENTIAL. NO SIGNIFICANT WAVE IS EXPECTED. THUR...ATM CONTS UNSTABLE WITH STATIONARY FRONT. ETA SHOWS A SIGNIFICANT WAVE MOVING THROUGH. FRIDAY THROUGH SUNDAY...LAST FORECASTABLE WAVE MOVES THROUGH FRIDAY NIGHT. FCST IS DRY THEREAFTER. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && CDC
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 335 PM CDT TUE JUL 13 2004 NEZ004>010-022>029-035>038-056>059-069>071-094-141100- ARTHUR-BLAINE-BOYD-BROWN-CHASE-CUSTER-DEUEL-EASTERN CHERRY-FRONTIER- GARDEN-GARFIELD-GRANT-HAYES-HOLT-HOOKER-KEITH-KEYA PAHA-LINCOLN- LOGAN-LOUP-MCPHERSON-PERKINS-ROCK-SHERIDAN-THOMAS-WESTERN CHERRY- WHEELER- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 335 PM CDT TUE JUL 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED TO INITIATE ACROSS THE NEBRASKA PANHANDLE DURING THE EVENING HOURS AS AN UPPER LEVEL DISTURBANCE APPROACHES THE OUTLOOK AREA FROM CENTRAL WYOMING. THE FOCUS FOR THUNDERSTORM DEVELOPMENT WILL BE ALONG WESTERN PORTIONS OF A SURFACE BOUNDARY...SITUATED FROM SOUTHEAST WYOMING TO CENTRAL PORTIONS OF NEBRASKA. AS THUNDERSTORMS MOVE EAST OFF THE HIGH PLAINS OF WYOMING THEY WILL ENCOUNTER GOOD LOW LEVEL MOISTURE AND A VERY UNSTABLE ATMOSPHERE...LEADING TO EXPLOSIVE DEVELOPMENT. AT THIS TIME...THE MAIN SEVERE WEATHER THREAT WILL BE FROM LARGE HAIL AND DAMAGING WINDS...HOWEVER ALONG THE SURFACE BOUNDARY...AN ISOLATED TORNADO CANNOT BE RULED OUT. CURRENT TRENDS HAVE THE LOW LEVEL BOUNDARY SITUATED FROM NORTHERN GARDEN COUNTY...EAST TO BRADY...BUT THIS COULD CONTINUE TO CHANGE AS THE THUNDERSTORMS GAIN STRENGTH THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SEVERE WEATHER WILL BE POSSIBLE ONCE AGAIN ACROSS THE BULK OF THE OUTLOOK AREA ON WEDNESDAY. ANOTHER UPPER LEVEL DISTURBANCE WILL APPROACH THE REGION FROM THE WEST. A SURFACE BOUNDARY...SITUATED ACROSS THE OUTLOOK AREA ON WEDNESDAY...WILL ONCE AGAIN PROVIDE THE FOCUS FOR SEVERE THUNDERSTORM DEVELOPMENT. STRONG SHEAR IN THE MID LEVELS OF THE ATMOSPHERE WILL SUPPORT THE FORMATION OF THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. WITH SURFACE AND MID LEVEL ATMOSPHERIC CONDITIONS MIRRORING TODAYS AND WEDNESDAYS...ANOTHER ROUND OF SEVERE THUNDERSTORMS WILL BE POSSIBLE ON THURSDAY. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. THUNDERSTORMS ARE POSSIBLE ON FRIDAY NIGHT. AT THIS TIME...NO SEVERE WEATHER IS EXPECTED. NO THUNDERSTORMS ARE EXPECTED AFTER FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING INTO TONIGHT...AS WELL AS...WEDNESDAY AND THURSDAY. MASEK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 950 PM CDT TUE JUL 13 2004 NEZ004-005-022>024-035-036-056>058-069-094-140330- ARTHUR NE-CHASE NE-DEUEL NE-EASTERN CHERRY NE-GARDEN NE-GRANT NE- HOOKER NE-KEITH NE-MCPHERSON NE-PERKINS NE-SHERIDAN NE- WESTERN CHERRY NE- INCLUDING THE CITIES OF...ARTHUR...BIG SPRINGS...CHAPPELL...GORDON... GRANT...HAY SPRINGS...IMPERIAL...MULLEN...OGALLALA...OSHKOSH... RUSHVILLE...TRYON AND VALENTINE 950 PM CDT TUE JUL 13 2004 SEVERE THUNDERSTORM WATCH NUMBER 624 EXPIRED AT 10 PM CDT (9 PM MDT). THE SEVERE THUNDERSTORM WATCH IN EFFECT FOR ARTHUR...CHASE...CHERRY..DEUEL...GARDEN...GRANT...HOOKER...KEITH... MCPHERSON...PERKINS...AND SHERIDAN COUNTIES HAS BEEN ALLOWED TO EXPIRE. THUNDERSTORMS ARE STILL POSSIBLE OVERNIGHT. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE OVERNIGHT...BUT THUNDERSTORMS ARE GENERALLY EXPECTED TO REMAIN BELOW SEVERE LEVELS. KAR
The Rapid City radar (KUDX), 154 km away, was scanning. The volume nearest the first event began at 04:29 UTC.
2 hail, 1 thunderstorm wind. Local standard time, as filed.
A large tree was knocked down by the strong wind gusts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2004Every state in 2004This day in weather historyWarnings in Nebraska, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5411608, 5411609, 5411610.